MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE
Model Number 1013753
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during a procedure to implant a pressure wire in the pulmonary artery, the delivery catheter was advanced over the high torque command 18 guide wire.Once the catheter reached the right atrium, it would not advance.Trouble-shooting was performed and the sensor was deployed; however, during removal of the delivery catheter, both the delivery catheter and guide wire were moving together.Unsuccessful attempts to remove the catheter alone were made, so both devices were removed together.Once outside the anatomy, the devices remained stuck together and loose coating at the tip of the guide wire was noted.There was no adverse patient effect and no clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents and/or complaints reported for this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that per the high torque command 18 instructions for use (ifu), (ifu): if resistance is observed art any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.Do not torque a guide wire if the tip becomes entrapped within the vasculature.Although it was reported that the physician pushed the delivery catheter with force over guide wire, this was due to the resistance noted and likely caused by the reported polymer damage, therefore the pushing with force seemed to be a reasonable clinical response to the difficulties and did not cause or contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement of the guide wire through the anatomy and/or the delivery device, the polymer coating became damaged resulting in the reported difficulty to advance and difficulty to remove.Manipulation against resistance ultimately resulted in the reported polymer peeling on the tip.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D10, h3: device not available for evaluation.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was provided: after difficulty advancing the device was experienced, force was applied to advance the device.No additional information was provided.

Brand Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10171719
Report Number2024168-2020-05155
Device Sequence Number3361047
Product Code DQX
UDI-Device Identifier08717648211980
UDI-Public08717648211980
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1013753
Device Catalogue Number1013753
Device Lot Number0031761
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/13/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight96